Wildfire, Franklin
- When
- August 12, 3:00 PM CST to August 13, 12:00 PM CST
- Where
- Franklin forecast zone
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
Drought conditions, afternoon temperatures around 105 degrees and relative humidity values around 20 percent resulted in high fire danger across Franklin County on August 12th. A wildfire burned 349 acres of forest 4 miles north of Winnsboro, Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions, afternoon temperatures around 105 degrees and relative humidity values around 20 percent resulted in high fire danger across Franklin County on August 12th. A wildfire burned 349 acres of forest 4 miles north of Winnsboro, Texas. Local volunteer fire fighters and the U.S. Forest Service battled the blaze for most of the afternoon and evening. The fire burned a home, a shop and several vehicles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 12, 1:55 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT FRI AUG 12 2011 .DISCUSSION... MOSAIC RADAR SHOWS ISLD CONVECTION ACROSS ERN LA...AND SEWD MOVING MCS ACROSS NERN OK/NWRN AR. TEMPS ACROSS THE REGION HAVE WARMED HIGHER THAN EXPECTED...AND SOME SITES ACROSS NORTH LOUISIANA AND EXTREME E TX HAVE REACHED OR EXCEEDED THE 105 DEGREE HEAT INDEX MARK. IF TEMPS/DEW POINTS SAT RUN SIMILAR TO TODAY...A HEAT ADVISORY MAY BE NEEDED FOR A PORTION OF THE REGION. MODELS CONTINUE TO INDICATE DISTURBANCES IN NW FLOW WILL SEND CONVECTION INTO AT LEAST THE NRN THIRD OF THE CWA THIS EVENING AND OVERNIGHT. UNFORTUNATELY...LOOKS LIKE CONVECTION WILL BE SQUASHED BEFORE REACHING TOO FAR S OF I-20. RAIN CHANCES WILL REMAIN IN THE FCST THROUGH AT LEAST SAT NIGHT...BEFORE A WEAK COLD FRONT MOVES THROUGH THE REGION EARLY SUN. RIDGE IS FCST TO BEGIN REINFORCING ITSELF EWD BY EARLY NEXT WEEK...ESSENTIALLY ENDING ANY HOPE OF RAINFALL. IN ADDITION... TEMPS WILL BE ON THE RISE AGAIN...AS THE RIDGE LOOKS TO ONLY STRENGTHEN AND CENTER ITSELF OVER THE REGION THROUGH THE REMAINDER OF THE PD. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH 14/00Z FOR MOST OF THE FOUR STATE FORECAST REGION. CONVECTION WILL CONTINUE TO REMAIN ISOLATED IN NATURE AND WILL NOT HAVE A BIG IMPACT ON AVIATION. SOME BRIEF MVFR CIGS POSSIBLE BETWEEN 12Z AND 15Z...MAINLY ACROSS DEEP EAST TEXAS. SURFACE WINDS SOUTH TO SOUTHWEST 6 TO 12 KNOTS. OCCASIONAL GUSTS TO 20 KTS POSSIBLE ACROSS EAST TEXAS WHERE THE PRESSURE GRADIENT IS STRONGER. WIND GUST FROM BOUNDARIES ORIGINATING FROM THUNDERSTORMS MAY BRIEFLY EXCEED 20 KTS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 100 77 100 76 / 30 20 20 20 10 MLU 77 100 77 98 76 / 20 20 20 20 10 DEQ 74 98 74 98 71 / 50 40 20 20 10 TXK 75 99 75 99 73 / 40 30 20 20 10 ELD 75 98 74 97 72 / 30 30 20 20 10 TYR 78 101 78 101 78 / 30 20 20 20 10 GGG 77 100 78 101 77 / 30 20 20 20 10 LFK 77 100 77 101 77 / 10 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CDT FRI AUG 12 2011 LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-131200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1133 AM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW ISOLATED STORMS MAY BECOME SEVERE...AND STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP. EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS WILL SEE THE GREATEST RISK FOR ANY SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY MORNING AS A COLD FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA. GUSTY WINDS WILL BE THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-131200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- 1133 AM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS OKLAHOMA TODAY AND MOVE SOUTHEAST INTO THE FOUR STATE REGION LATE THIS AFTERNOON AND TONIGHT. STORMS WILL BE MOST CONCENTRATED ALONG AND NORTH OF THE I 30 CORRIDOR...WITH ISOLATED STORMS POSSIBLE ALONG AND SOUTH OF I 20. GUSTY WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY MORNING AS A COLD FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA. GUSTY WINDS WILL BE THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322414.